# SDR 2023FA0000190

- Difficulty date: April 3, 2023
- Submitted: April 3, 2023
- Operation: General aviation
- Filed by: North Star Aviation, repair station NUTR521L
- Aircraft: N347MK
- Make and model: Piper PA-28-181
- Aircraft serial: 2881417
- Aircraft time: 2,183 hours
- Engine: Lyc IO360B4A
- Engine time: 2,183 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7400 · Ignition System
- Part: Magneto
- Part number: 4373
- Part serial: 20090092
- Condition: Failed
- Location: Engine
- Part time: 2,183 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED MAG FAILURE, LEFT MAG DROPPED 600 RPM. WHEN TAXING BACK TO RAMP, HIGH PITCHED HUMMING OCCURRED, GOT LOUDER WITH HIGHER RPM. REMOVED RIGHT MAGNETO AND DISCOVERED THAT THE MAGNETO IMPULSE COUPLING RIVET FAILED AND MAGNETO SEIZED. THERE WAS DAMAGE TO ENGINE GEAR TRAIN. CHECKED LEFT MAGNETO IMPULSE COUPLING FLYWEIGHT RIVETS AND FOUND WERE LOOSE.
